Alert archive / Maryland / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at May 8, 2021, 12:21 PM EDT for Worcester County, Maryland. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2021, 12:21 PM EDT (16:21 UTC)
- Expired
- May 8, 2021, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County Worcester County, MD
The radar
The Dover AFB radar (KDOX), 59 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS81 KAKQ 081621 SPSAKQ Special Weather Statement National Weather Service Wakefield VA 1221 PM EDT Sat May 8 2021 MDZ022-024-081645- Wicomico-Inland Worcester- 1221 PM EDT Sat May 8 2021 ...A SHOWER WITH SMALL HAIL WILL AFFECT SOUTHEASTERN WICOMICO AND CENTRAL WORCESTER COUNTIES... At 1221 PM EDT, a shower was located near Salisbury University, moving east southeast at 20 mph. Half inch hail is possible with this shower. Locations impacted include... Fruitland, Newark, Longridge, Salisbury-Wicomico, Powellville, Whiton and Lakewood. LAT...LON 3830 7564 3836 7558 3834 7528 3818 7534 TIME...MOT...LOC 1621Z 285DEG 20KT 3832 7556 $$ EI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 8, 9:32 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 8, 9:32 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
932 AM EDT Sat May 8 2021
.SYNOPSIS...
A trough of low pressure crosses the area this morning, then
moves off Delmarva this afternoon. High pressure builds over
the area tonight and slides off the coast early Sunday. Another
storm system will impact the area on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM EDT Saturday...
Did not make any significant changes to the forecast with this
update. Just made some minor tweaks to PoPs and temperatures,
otherwise the original forecast remains on track for today.
Previous Discussion: A upper level trough will move across
central/eastern VA this morning then off Delmarva this
afternoon. Clouds and spotty showers will accompany the
shortwave as it moves across the area, with the highest PoPs
(25-35%) being across the Northern Neck and lower MD Eastern
Shore later this morning into early afternoon. Much drier air
will move into the area behind the trough, allowing for gusty
WNW winds by late morning through the afternoon (gusts 25-35
mph). With drier air moving in from the west and the downslope
flow, dew points will likely be lower than guidance. Min RH
values during the afternoon will be 25-35% over inland areas.
Despite the low RH values and gusty winds, the widespread
wetting rain from Friday will temper any fire wx concerns. Temps
today will remain below normal with afternoon highs barely
reaching 60 across the lower MD eastern shore, and 65-70 over
the rest of the area. High pressure builds in late night into
early Sunday. Low temps tonight in the lower 40s west, to mid
and upper 40s east.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 325 AM EDT Saturday...
A warm front associated with a system in the middle part of the
country will lift north of the area during the day on Sunday.
Warm southerly flow is expected, but the day should remain dry
as most of the precip will remain north and west of the area,
but will maintain just slight chance pops over the far north.
High temps on Sunday range from the upper 60s to low 70s N, to
mid and upper 70s S. Mild Sunday night with low temps only
dropping to the upper 50s to lower 60s N, and mid and upper 60s
SE.
The previously mentioned low will advance up to New England on
Monday. A cold front associated with this system will cross the area
during the day on Monday. Showers and thunderstorms are expected
along and ahead of the front, especially Monday afternoon and
evening, with precip chances diminishing from NW to SE overnight.
Warm day expected on Monday with highs in the mid-upr 70s to
lower 80s. Low temps range from the mid 40s NW to mid 50s SE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 325 AM EDT Saturday...
Precip ends by early Tuesday morning as high pressure builds in
from the NW for Tuesday and Wednesday. Another trough
approaches from the west on Thursday and crosses the Mid
Atlantic on Friday. At the surface, a system originating from
the deep south will advance up the SE coast Thursday into
Friday. Slight chance showers begin late Wednesday night, with
the highest chances of rain Thursday afternoon through late
Thursday night, and then rain chances diminish from west to east
on Friday. Temps next week expected to be below normal with
highs in the upper 60s to lower 70s, and lows in the 40s/50s.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
As of 645 AM EDT Saturday...
A trough of low pressure will pass over central/eastern VA this
morning and then move east and offshore of Delmarva this
afternoon. Spotty rain showers will accompany this feature, but
with the exception of a brief shower at KSBY between 14-18z, do
not anticipate any of this activity to impact the terminals.
Conditions are expected to remain VFR through the 12z TAF
period with mid level clouds traversing the area this morning
and then pushing east of the area from SW to NE by late morning
into the afternoon. Gusty winds (WNW w/ gust 25-30 kt) are also
expected in the wake of this feature from late morning through
the afternoon/early evening.
Outlook: High pressure builds across the area tonight then
slides offshore Sunday. Another cold front moves across the
area on Monday with the potential for degraded flight conditions
in showers and thunderstorms.
&&
.MARINE...
As of 305 AM EDT Saturday...
NW winds remain a bit elevated over mainly the Ches Bay attm...will
likely tend to decrease a bit early/mid morning. A secondary trough
sfc-aloft will cross the waters late this morning to be followed
by another period of elevated NW winds into this evening. SCAs will
remain up for the VA rivers/Ches Bay and sound into this evening/early
tonight. Waves generally 1-3 ft...seas 2-4 ft. Winds wane tonight
as weak sfc hi pres slides over the region from the WNW. Sfc hi pres
retreats to the SE and well E of the SE CONUS coast Sun. S winds Sun
become SW by late in the day. Lo pres tracking through the OH Valley
Sun night to srn New England Mon morning will cause SW winds to
increase significantly (leading to another period of SCA headlines).
Cold front crosses the local waters Mon afternoon w/ winds turning
to the NNW by late afternoon/evening. SCAs )for poss elevated NNE
winds) may linger Mon night into Tue.
&&
.TIDES/COASTAL FLOODING...
As of 305 AM EDT Saturday...
Period of increased SSW winds is expected Sun night into early Mon
which may cause tidal departures (near time of high tide) of around
1 ft above normal (potentially approaching minor tidal flood thresholds)
INVOF lower MD ern shore counties along the Ches Bay. Those SW winds
may cause a sharp lowering of tide levels (mainly) INVOF the lower
Ches Bay (and tidal tributaries) Sun night into Mon.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ633-
635>638.
Small Craft Advisory until 11 PM EDT this evening for
ANZ630>632-634.
&&
SYNOPSIS...JDM
NEAR TERM...AJB/JDM
SHORT TERM...CMF/JDM
LONG TERM...CMF/JDM
AVIATION...JDM
MARINE...AJB/ALB/RMM
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 8, 3:27 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 327 AM EDT Sat May 8 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-090730- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 327 AM EDT Sat May 8 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 8, 12:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wakefield VA 1221 PM EDT Sat May 8 2021 MDZ022-024-081645- Wicomico-Inland Worcester- 1221 PM EDT Sat May 8 2021 ...A SHOWER WITH SMALL HAIL WILL AFFECT SOUTHEASTERN WICOMICO AND CENTRAL WORCESTER COUNTIES... At 1221 PM EDT, a shower was located near Salisbury University, moving east southeast at 20 mph. Half inch hail is possible with this shower. Locations impacted include... Fruitland, Newark, Longridge, Salisbury-Wicomico, Powellville, Whiton and Lakewood. LAT...LON 3830 7564 3836 7558 3834 7528 3818 7534 TIME...MOT...LOC 1621Z 285DEG 20KT 3832 7556 EI
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:07 PM EDT | Special Marine Warning | AKQ | 21 min | |
| May 8, 1:10 PM EDT | Special Marine Warning | AKQ | 33 min | |
| May 8, 3:47 PM EDT | Special Marine Warning | AKQ | 58 min | |
| May 8, 12:45 PM EDT | Special Weather Statement | AKQ | Worcester | 45 min |
| May 8, 3:08 PM EDT | Special Weather Statement | AKQ | Wicomico | 37 min |
| May 8, 3:38 PM EDT | Special Weather Statement | AKQ | Worcester | 37 min |
Nearby
Special Weather Statements in Maryland, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.